Am I on the right drugs for my prostrate and BP problems?
Q: My urologist has put me on Veltam 0.4 for my mild protrate problem for the past one week. I am also taking 50 mg of Atenol and 25 mg Losartan every day for my BP. I take Veltam 0.4 just before going to bed. My blood pressure comes down to 110/65 mm of Hg and pulse rate fluctuates between 50 and 92 per minute, which was not the case earlier. This started after my taking Veltam. Is there a relation between the two? I also feel very dull these days.
A:Veltam is the brand name of a medicine called Tamsulosin. It is used in the symptomatic treatment of benign enlargement of prostate. Apart from being helpful in the treatment of prostate enlargement, it also reduces blood pressure. You are also taking Atenolol, which not only brings down the blood pressure but also reduces pulse rate. Losartan is also meant to reduce blood pressure. Thus, you are taking three medicines that reduce blood pressure. I am a bit concerned that you are taking Atenolol. Recent evidence suggests that it can precipitate diabetes; hence in advanced countries such as Britain, it is no longer recommended as a first line therapy. May be you can gradually reduce Atenolol and see if your problem gets solved. Asthenia is due to side effects of drugs.